MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALEX ST; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALEX ST; SURGICAL MESH
Catalog Number 5950009
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code Hernia (2240)
Date of Event 05/30/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: (b)(6) 2015 - patient was diagnosed with incarcerated umbilical hernia thereby underwent laparoscopic repair with implant of ventralight st mesh (device 1).Per op notes, ¿a large amount of omentum stuck inside the hernia was identified.Adhesions between the bowel, omentum and the abdominal wall were transected.The hernia contents were incarcerated and reduced.A ventralight st mesh (device 1) was placed into the abdomen and secured around the defect with tacks.¿ (b)(6) 2015 - patient was diagnosed with recurrent umbilical hernia and left abdominal wall spigelian incisional hernia thereby underwent laparoscopic assisted open repair with excision of ventralight st mesh (device 1) and implant of ventralex st mesh (device 2) and laparoscopic assisted repair with implant of ventralex st mesh (device 3).Per op notes, ¿adhesions to the anterior abdominal wall was noted.Umbilical hernia with old mesh (device 1) was noted to be gone up into the defect itself.The mesh was migrated and did not appear to be a significant overlap from the mesh.The hernia was identified and also the hernia defect on the left side of the abdomen was noted.Umbilical hernia sac was opened and a old mesh (device 1) was found and removed.A ventralex mesh (device 2) was placed into the defect and secured with sutures and tacks.An incision was made over the area of left lateral incisional hernia.Adhesions were taken down.A ventralex st mesh (device 3) was placed underneath and secured with sutures.Arista was used into the base of the wound and another hemostatic agent was used to prevent oozing and reapproximated the tissues with sutures.¿ (b)(6) 2017 ¿ patient was diagnosed with large incarcerated ventral hernia thereby underwent open repair with excision of ventralex st mesh (device 2 and 3) and implant of bard flat mesh (device 4).Per op notes, ¿an incision was made and taken down into the hernia sac.Small intestines in the sac was noted and reduced.The sac was dissected free and extra sac was excised.Prior mesh was noted in the peritoneal position and it was re-peritonealized and did not cover the defect.A small piece of it was taken and left the majority of them in place.A small piece of mesh on the superior edge of the defect was noted and it was balled up and not serving any structural purpose.This was excised and removed.Bilateral component separation was performed.A bard flat mesh (device 4) was placed and secured to the component separation incision with sutures.¿.
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.This mdr represents the ventralex st mesh (device 3).Additional supplemental emdrs were submitted to represent the ventralight st mesh (device 1) and ventralex st mesh (device 2).Note, the manufacturing date (15-aug-2014) is considered to be a best estimate.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
VENTRALEX ST
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key24755564
Report Number1213643-2026-00411
Device Sequence Number15630154
Product Code FTL
UDI-Device Identifier00801741031496
UDI-Public(01)00801741031496(17)160828(10)HUYH0827
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K101928
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2017
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/28/2016
Device Catalogue Number5950009
Device Lot NumberHUYH0827
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2026
Initial Report FDA Received Date04/01/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/15/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR
Patient SexMale